Hail, Obion
- When
- March 31, 3:41 PM CST to 3:45 PM CST
- Where
- Obion County, Hornbeak
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.333, -89.300
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 3:15 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST FRI MAR 31 2006 .DISCUSSION... SCATTERED SHOWS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON DURING THE HEATING. ATMOSPHERE IS WEAKLEY CAPED AND MODERATE INSTABILITY WITH CAPES AROUND 1000-1500 J/KG ARE OVER THE REGION. A WEAK SURFACE COLD FRONT EXTENDS FROM NEAR POPLAR BLUFF MISSOURI TO NEAR FORT SMITH ARKANSAS. STORMS HAVE BEEN SOMEWHAT STRONGER NEAR THE FRONT WHERE WEAK LARGE SCALE FORCING ASSOCIATED WITH THE FRONT HAS AIDED THE CONVECTION. THE FRONT IS EXPECTED TO STALL OUT OVER THE REGION THIS EVENING AND BECOME ORIENTED WEST/EAST. THERE REMAINS A SLIGHT RISK FOR SEVERE WEATHER OVER THE REGION WITH THE MAIN THREAT BEING LARGE HAIL. LOW LEVEL SHEAR VALUES ARE SOMEWHAT IMPRESSIVE (0-1KM HELICITY BETWEEN 100-150 M2/S2) AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREAL COVERAGE SHOULD DIMINISH LATER THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER THE THREAT FOR CONVECTION WILL PERSIST AS LONG AS THE FRONT IS AROUND. 18Z NAM ALONG WITH AFTERNOON TRENDS WHICH SUGGESTS A CONTINUED SLOW SOUTHEASTWARDPROGRESSIONN OF THE FRONT. AS A RESULT AM COMPELLED TO CONTINUE CHANCES ALL NIGHT OVER THE ENTIRE REGION. ONGOING SATELLITE TRENDS INDICATE PARTLY CLOUDY CONDITIONS TONIGHT AND HAVE LOWERED FORECAST TEMPS TO NEAR GUIDANCE DUE TO LESSER THAN ANTICIPATED CLOUD COVER. THE FRONT SHOULD STALL NEAR THE TN/MS BORDER TOMORROW. CHANCES OF THUNDERSTORMS WILL CONTINUE ONCE AGAIN TOMORROW...MAINLY AHEAD OF THE FRONT IN THE WARM SECTOR. EXPECTING PARTLY CLOUDY CONDITIONS ONCE AGAIN AND HAVE BUMPED UP HIGHS INTO THE UPPER 70S. THE FRONT SHOULD SURGE NORTHWARD AS A WARM FRONT SATURDAY NIGHT THUS CONTINUING SLIGHT CHANCES. ON SUNDAY...A PAIR OF SHORTWAVE THROUGHS AND ANOTHER COLD FRONT WILL INFRINGE UPON THE REGION. THE INITIAL SHORTWAVE IS EXPECTED TO MOVE THROUGH DURING THE MORNING HOWEVER IT IS EXPECTED TO OUTRUN THE SURFACE COLD FRONT. SO EXPECT CONVECTION TO WEAKEN AS IT APPROACHES THE AREA. BY LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY EVENING...THE SECOND SHORTWAVE IS EXPECTED TO PHASE WITH THE COLD FRONT. THIS WILL BRING A MUCH BETTER CHANCE FOR STORMS TO THE REGION. GOOD INSTABILITY IS EXPECTED TO BE IN PLACE WITH CAPES NEARING 2000J/KG AND 0-1KM HELICITY IS GREATER THAN 200 M2/S2. THIS FRONT LOOKS LIKE THE BETTER CHANCES FOR SEVERE WEATHER OVER THE WEEKEND. CONTINUE POPS INTO MONDAY DUE TO TIMING UNCERTAINTIES. UPPER RIDGE AND ASSOCIATED HIGH PRESSURE SHOULD RESULT IN DRY CONDITIONS THROUGH END WEEK. THEN ANOTHER UPPER TROUGH AND COLD FRONT WILL ARRIVE RESULTING IN MORE CHANCES FOR THUNDERSTORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 334 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT IS SLOWLY MOVING THROUGH NORTHEAST ARKANSAS AND IS EXPECTED TO STALL OUT ALONG THE TENNESSEE AND MISSISSIPPI BORDER TOWARDS MORNING. AS THE FRONT MOVES THROUGH THE REGION...THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE PASS ALONG ALL SEVERE WEATHER REPORTS THIS EVENING TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. VALLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
&&
MRMThe Paducah radar (KPAH), 94 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496583, 5496584.